Translator Disclaimer
June 2007 Transfer principle in quantum set theory
Masanao Ozawa
J. Symbolic Logic 72(2): 625-648 (June 2007). DOI: 10.2178/jsl/1185803627

Abstract

In 1981, Takeuti introduced quantum set theory as the quantum counterpart of Boolean valued models of set theory by constructing a model of set theory based on quantum logic represented by the lattice of closed subspaces in a Hilbert space and showed that appropriate quantum counterparts of ZFC axioms hold in the model. Here, Takeuti's formulation is extended to construct a model of set theory based on the logic represented by the lattice of projections in an arbitrary von Neumann algebra. A transfer principle is established that enables us to transfer theorems of ZFC to their quantum counterparts holding in the model. The set of real numbers in the model is shown to be in one-to-one correspondence with the set of self-adjoint operators affiliated with the von Neumann algebra generated by the logic. Despite the difficulty pointed out by Takeuti that equality axioms do not generally hold in quantum set theory, it is shown that equality axioms hold for any real numbers in the model. It is also shown that any observational proposition in quantum mechanics can be represented by a corresponding statement for real numbers in the model with the truth value consistent with the standard formulation of quantum mechanics, and that the equality relation between two real numbers in the model is equivalent with the notion of perfect correlation between corresponding observables (self-adjoint operators) in quantum mechanics. The paper is concluded with some remarks on the relevance to quantum set theory of the choice of the implication connective in quantum logic.

Citation

Download Citation

Masanao Ozawa. "Transfer principle in quantum set theory." J. Symbolic Logic 72 (2) 625 - 648, June 2007. https://doi.org/10.2178/jsl/1185803627

Information

Published: June 2007
First available in Project Euclid: 30 July 2007

zbMATH: 1124.03045
MathSciNet: MR2320294
Digital Object Identifier: 10.2178/jsl/1185803627

Rights: Copyright © 2007 Association for Symbolic Logic

JOURNAL ARTICLE
24 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.72 • No. 2 • June 2007
Back to Top